My husband had an infusion this morning which ended about
11:30 am. He started feeling achy around 3 pm - a dull ache and soreness in his leg muscles and knee joint, and a general feeling of fatigue. Before the infusion, he was pre-medicated with Benedryl and Tylenol. He's also taking 5 mgs of prednisone daily.
8 weeks ago, when he had his infusion, he said his joints hurt (this lasted around 24 - 30 hours), and then it went away, and things went back to normal. At that time we weren't sure if it was the remicade or the steroid taper (3 days before his infusion that time, he'd stepped down from 20 mgs to 10 mgs of prednisone, which could also cause kinda an achy feeling).
We'll nothing has changed recently, except for his remicade infusion today. So, I think he's having a remicade reaction. I've given him tylenol, and while he isn't in great pain, he's definitely uncomfortable.
Does this bode badly for remicade? Does this mean he's developing antibodies? Or is this normal, do others of you on remicade, also have a day or two of fatigue and pain after an infusion?
He has an appt with his gastroenterlogist this thursday, so I'd like some input on what questions I should ask his doc. Should we continue benedryl even after the infusion for a couple of days? Does he need to pre-medicate also with IV steroids to prevent this reaction? Does this mean he is developing antibodies to remicade, and should try humira instead? Am I unnecessarily over-anxious (a.k.a panicking)?
Thanks so much for your answers. I hope it's nothing, and we just take more benedryl and life goes on, but I really need your input. My husband still hasn't kicked the c-diff infection, and is still on vancomycin. On top of this, we don't need crohn's to flare up or him to build remicade antibodies and suffer some more. So, pre-warned = pre-armed, at least we'll be able to prepare, and talk to the GI, and make some plans, before it becomes yet another disaster we have to face this year. Thanks for your input.